Psych Central

Go Back   Forums at Psych Central > > >



advertisement
Reply
 
Thread Tools Display Modes
Old 12-11-2017, 08:39 AM   #1
Neenagirl
Member
 
Neenagirl's Avatar
Neenagirl has no updates.
 
Member Since: Oct 2017
Location: WY
Posts: 32
My Mood: I heard getting off gabapentin/neurotin was...

32 hugs
given
Default I heard getting off gabapentin/neurotin was...

the hardest thing this person every had to do. Is that true for anyone else?
Neenagirl is offline   Reply With Quote
Hugs from:

advertisement
Old 12-17-2017, 01:49 PM   #2
Skeezyks
Apparition
 
Skeezyks's Avatar
Skeezyks has no updates.
 
Member Since: Oct 2015
Location: L'Etoile du Nord
Posts: 16,893 (SuperPoster!)
My Mood: I heard getting off gabapentin/neurotin was...

3 yr Member
12.6k hugs
given
PC PoohBah!
Smile Re: I heard getting off gabapentin/neurotin was...

Honestly I can't really answer your question. But I noticed no one had replied to your post. So I thought I would. Perhaps some other members who have had experience with this will yet reply. I've never been on Neurontin although it has been suggested to me because I have a condition sort-of like restless leg syndrome except that I feel it throughout my entire body. I noticed though that you are also on Klonopin & Cymbalta. I took Klonopin for a while as a remedy for tinnitus which I also have. And I was on the maximum recommended dosage of Cymbalta for quite a while (memory fails me as to how long... over a year I would guess.) Anyway, I had no difficulty going off of either Klonopin or Cymbalta.

Realistically I probably wasn't on the Klonopin long enough to develop a real dependency. But I was on Cymbalta long enough to do so. And I've read horror stories about people's experiences going off of that too. When I told my pdoc I wanted to go off, he recommended a tapering schedule that took me from the maximum recommended dosage down to nothing over the course of two weeks. I thought this seemed very fast. But since it was his recommendation I went with it & it worked out fine. So, I guess the point of all of this is simply try not to become too overly concerned based on reports you've heard or read. Even if other individuals have had difficult experiences, that doesn't absolutely mean you would too. I wish you well...
Skeezyks is offline   Reply With Quote
"Thanks for this!" says:
Hugs from:
Old 12-19-2017, 08:07 AM   #3
Walkingwithspiders
Member
Walkingwithspiders has no updates.
 
Member Since: May 2017
Location: Illinois
Posts: 25
My Mood: I heard getting off gabapentin/neurotin was...

Default Re: I heard getting off gabapentin/neurotin was...

Getting off atypical antipsychotics (I had to stop once due to liver failure and once due to seizures) was hard on me physically both time. Here is was I can tell you: lost any interest in food, nausea, diarrhea, increased psychosis, muscle aches, excessive salivation. Except for the interest in food, this lasted about 2 months. My interest in food (everything simply tasted horrible) remained low until I went back on haldol which i seem to tolerate better. That said, I was on very high doses and the first time I was already very sick due to my liver function so it might not have been that bad if I could have gone down slowly or was not sick.

Getting off amphetamines was worse. I was mean. It want until a few months later that I realized how mean I got. Also I actually found them helpful so I missed the extra energy. Getting off benzos wasn't really that hard. I hated being on them.

Going off antidepressants was always pretty easy. I generally went off because the side effects were too much so the lack of side effects more than made up for any withdrawal symptoms!

My suggestion is to drink plenty of fluids and take care of yourself as if you have a cold. Basically take it easy.
Walkingwithspiders is offline   Reply With Quote
"Thanks for this!" says:
Hugs from:
Old 04-13-2018, 09:25 AM   #4
DJzaba
New Member
DJzaba has no updates.
 
Member Since: Apr 2018
Location: New York
Posts: 1
Default Re: I heard getting off gabapentin/neurotin was...

Quote:
Originally Posted by Neenagirl View Post
the hardest thing this person every had to do. Is that true for anyone else?
I'm on 4800mgs a day of gabapentin. 2 600mg pills 4 times a day. I ran out of it early a few months ago and thought I could wait the few days for my prescription to be ready and I was so wrong. The withdrawals were horrible! I felt it was in just as bad as xanax withdrawal. It felt like I was in a constant state of severe anxiety/panic. I couldn't even close my eyes, they felt like they would just spring open. I don't have epilepsy or seizures but I really felt like I was about to seize. It was really intense. It felt like all of my senses were 10 times higher than normal, small sounds would make me jump as if they were gunshots. And it also had all of the rest of the typical benzodiazepine withdrawals. After going to through that for just one day, I'm literally TERRIFIED of coming off of this drug. I've come off of 8mg of xanax a day in the past and also opioids for pain (dilaudid, oxycodone, opana) and also various psych meds. So I have experience in the withdrawal department. This drug is unbelievable. I wish I was warned beforehand of this, I never would have started taking it. I've been on it for about 10 years.
DJzaba is offline   Reply With Quote
"Thanks for this!" says:
Hugs from:
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 03:06 AM.


Powered by vBulletin® — Copyright © 2000 - 2019, Jelsoft Enterprises Ltd.




advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider. .
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp


 
Helplines and Lifelines